Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 338, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jul 8, 2007, 6:45 AM CDT for Bandera County, Real County, Uvalde County, Texas. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 8, 2007, 6:45 AM CDT (11:45 UTC)
- Expired
- Jul 8, 2007, 10:45 AM CDT
- In force
- 4 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
Counties Bandera County, TX, Real County, TX, Uvalde County, TX
The radar
The Laughlin AFB radar (KDFX), 77 km from the middle of the area, began a volume at 11:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 8:10 AM CDT | FLASH FLOOD | Uvalde, TX | FM 337E AND FM 1120 CLOSED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 11.8 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2304 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1162 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 081146
FFWEWX
TXC019-385-463-081545-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
645 AM CDT SUN JUL 8 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BANDERA COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITIES OF...VANDERPOOL...TARPLEY...MEDINA...
BANDERA...
REAL COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITY OF LEAKEY...
UVALDE COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 1045 AM CDT
* AT 636 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM
THUNDERSTORMS OVER THE WARNED AREA. RAINFALL AMOUNTS IN EXCESS OF
TWO INCHES ARE POSSIBLE WITH THESE STORMS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PIPE CREEK
AND LOST MAPLES STATE PARK
RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET
INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT
NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED
AREA. TURN AROUND DONT DROWN.
REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.
LAT...LON 2997 9969 2992 9968 2991 9918 2972 9880
2961 9889 2957 9896 2957 9898 2963 9899
2963 9941 2947 9942 2945 9989 2998 9976
$$2 follow-up statements
000
WGUS74 KEWX 081223
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
717 AM CDT SUN JUL 8 2007
TXC019-385-463-081545-
REAL TX-BANDERA TX-UVALDE TX-
717 AM CDT SUN JUL 8 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 AM CDT FOR
UVALDE...BANDERA AND REAL COUNTIES...
AT 712 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED
ESTIMATED RAINFALL AMOUNTS UP TO 4 INCHES BETWEEN VANDERPOOL AND
LEAKEY.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VANDERPOOL...
PIPE CREEK...MEDINA...LOST MAPLES STATE PARK...LEAKEY AND BANDERA
FARM TO MARKET ROADS 337...187...470...1120 AND 336 IN EASTERN REAL
...WESTERN BANDERA AND NORTHEAST UVALDE COUNTIES WILL BE
PARTICULARLY DANGEROUS OVER THE NEXT SEVERAL HOURS.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
LAT...LON 2997 9969 2992 9968 2991 9918 2972 9880
2961 9889 2957 9896 2957 9898 2963 9899
2963 9941 2947 9942 2945 9989 2998 9976
$$000
WGUS74 KEWX 081548
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1048 AM CDT SUN JUL 8 2007
TXC019-385-463-081558-
REAL TX-BANDERA TX-UVALDE TX-
1048 AM CDT SUN JUL 8 2007
...THE FLASH FLOOD WARNING HAS EXPIRED FOR UVALDE...BANDERA AND REAL
COUNTIES...
LAT...LON 2997 9969 2992 9968 2991 9918 2972 9880
2961 9889 2957 9896 2957 9898 2963 9899
2963 9941 2947 9942 2945 9989 2998 9976
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 6:38 AM CDT, 7 minutes earlier.
Area forecast discussion, Jul 8, 6:38 AM CDT, 7 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 638 AM CDT SUN JUL 8 2007 .AVIATION... MIXED-BAG OF PREVAILING MVFR AND IFR CIGS/VSBYS TO GO VFR BETWEEN 15-17Z THIS MORNING. A BATCH OF SHOWERS AND THUNDERSTORMS NORTH AND WEST OF KSAT WILL CONTINUE MOVING ENE WITH TIME...WITH SCATTERED THUNDERSTORMS POPPING-UP LATER DUE TO DAYTIME HEATING. MVFR CIGS WILL RETURN TONIGHT BETWEEN 06-09Z. A MODERATE SOUTHERLY LOW LEVEL FLOW WILL CONTINUE. && .PREV DISCUSSION... /ISSUED 443 AM CDT SUN JUL 8 2007/ DISCUSSION... A CLUSTER OF SHOWERS AND THUNDERSTORMS ARE MOVING ACROSS THE HILL COUNTRY THIS MORNING AND COULD PRODUCE SOME SPOTTY FLOODING CONCERNS, BUT THEIR SHAPE AND MOVEMENT IS NOT AS CONDUCIVE TO TRAINING AS THE NOCTURNAL ACTIVITY SEEN THE PAST COUPLE NIGHTS. THUS WILL HOLD OFF A FFA UNLESS TRENDS TAKE A TURN FOR THE WORSE. LOW LEVEL DEWPOINTS IN THE LOW TO MID 70S HINT AT DEEP TROPICAL MOISTURE THIS MORNING, BUT THE INCREASED ZONAL WIND PATTERN DEVELOPING MAINLY AT 500 HPA AND ABOVE SHOULD HELP SUPPORT INCREASED CELL SPEED AND PERHAPS SOME INCREASED SUBSIDENCE TO LIMIT COVERAGE. ASSUMING MAINLY SCATTERED CONVECTION TODAY, MAX TEMPS SHOULD APPROACH THE WARMER GFS BASED TEMPERATURE GUIDANCE, BUT THE COOLER NAM GUIDANCE WAS BLENDED IN FOR THE NEXT TWO DAYS. MODEL TRENDS CONTINUE TO FAVOR ONLY ISOLATED TO SCATTERED DIURNAL SHOWERS AND THUNDERSTORMS DURING THE DAYTIME HOURS MON-WED, MAINLY EAST OF I-35 WITH A GRADUAL DECREASING TREND AS DRIER AIR BLENDS IN FROM ALOFT AND FROM THE WEST. BY LATE WED INTO THU, THE MID LEVEL WINDS FORECAST INDICATES MID-LEVEL STABILITY AND POSSIBLY A DRY DAY ACROSS ALL AREAS. THE DRY SPELL MAY BE SHORT-LIVED FOR EASTERN AND NORTHERN COUNTIES AS A NW FLOW PATTERN SETS UP OVER THE RED RIVER VALLEY FOR NEXT WEEKEND. IN GENERAL, HAVE LEANED 10 PERCENT HIGHER THAN MEDIUM RANGE GUIDANCES ON POPS FOR MUCH OF THE WORK WEEK, SINCE THE WEAK SHEAR PATTERN COULD STILL COMBINE WITH MESOSCALE CONVECTIVE INFLUENCES TO ALTER THE PATTERN FOR INCREASING STABILITY ALOFT. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 89 74 91 75 93 / 50 20 30 10 20 AUSTIN BERGSTROM INTL AIRPORT 89 73 90 74 92 / 50 20 30 10 20 DEL RIO INTL AIRPORT 92 77 95 77 95 / 10 10 10 10 20 SAN ANTONIO INTL AIRPORT 89 75 90 75 91 / 40 20 20 10 20 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 18/11/WR
Hazardous weather outlook, Jul 8, 5:46 AM CDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 546 AM CDT SUN JUL 8 2007 TXZ171>173-183>194-202>209-217>225-228-091100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 546 AM CDT SUN JUL 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... LOCALLY HEAVY RAIN FROM SCATTERED THUNDERSTORMS WILL FALL OVER ALREADY SATURATED GROUNDS AND MAY CAUSE MINOR FLOODING CONCERNS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 8:04 PM CDT | Flash Flood Warning | EWX | Williamson | 2 hr |
| Jul 8, 2:38 PM CDT | River Flood Warning | EWX | Karnes | 18 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.